Alert archive / Louisiana / Flash Flood Warnings in 2022

Flash Flood Warning 52, NWS New Orleans, LA

August 3, 2022Iberville Parish, Pointe Coupee Parish, West Baton Rouge Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at Aug 3, 2022, 9:41 AM CDT for Iberville Parish, Pointe Coupee Parish, West Baton Rouge Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2022, 9:41 AM CDT (14:41 UTC)
Expired
Aug 3, 2022, 11:41 AM CDT
In force
2 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Iberville Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 2.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2022-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1815 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2022-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1815 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

101 
WGUS54 KLIX 031441
FFWLIX
LAC047-077-121-031745-
/O.NEW.KLIX.FF.W.0052.220803T1441Z-220803T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
941 AM CDT Wed Aug 3 2022

The National Weather Service in New Orleans has issued a

* Flash Flood Warning for...
  Central Iberville Parish in southeastern Louisiana...
  Southeastern Pointe Coupee Parish in southeastern Louisiana...
  Western West Baton Rouge Parish in southeastern Louisiana...

* Until 1245 PM CDT.

* At 941 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Plaquemine, St. Gabriel, Livonia, Maringouin, Rosedale, Grosse 
  Tete, Ramah and Erwinville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3062 9153 3063 9135 3055 9131 3043 9135
      3031 9131 3032 9116 3029 9110 3007 9123
      3036 9155

FLASH FLOOD...RADAR INDICATED

$$

BW
2 follow-up statements
039 
WGUS74 KLIX 031610
FFSLIX

Flash Flood Statement
National Weather Service New Orleans LA
1110 AM CDT Wed Aug 3 2022

LAC077-121-031620-
/O.CAN.KLIX.FF.W.0052.000000T0000Z-220803T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pointe Coupee LA-West Baton Rouge LA-
1110 AM CDT Wed Aug 3 2022

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN POINTE COUPEE 
PARISH...

While light rain is ongoing, flooding is no longer expected to pose 
a threat. Please continue to heed remaining road closures.

LAT...LON 3035 9133 3031 9131 3032 9116 3029 9110
      3007 9123 3034 9149 3039 9139 3039 9137
      3038 9136 3035 9134

$$

LAC047-031745-
/O.CON.KLIX.FF.W.0052.000000T0000Z-220803T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iberville LA-
1110 AM CDT Wed Aug 3 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT THIS 
AFTERNOON FOR CENTRAL IBERVILLE PARISH...

At 1110 AM CDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 2 and 4 inches of rain 
have fallen. Additional rainfall amounts of 1 to 2 inches are 
possible in the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Plaquemine and St. Gabriel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3035 9133 3031 9131 3032 9116 3029 9110
      3007 9123 3034 9149 3039 9139 3039 9137
      3038 9136 3035 9134

FLASH FLOOD...RADAR INDICATED

$$
130 
WGUS74 KLIX 031641
FFSLIX

Flash Flood Statement
National Weather Service New Orleans LA
1141 AM CDT Wed Aug 3 2022

LAC047-031651-
/O.CAN.KLIX.FF.W.0052.000000T0000Z-220803T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iberville LA-
1141 AM CDT Wed Aug 3 2022

...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL IBERVILLE PARISH...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures. Light rain 
will continue.

LAT...LON 3035 9133 3031 9131 3032 9116 3029 9110
      3007 9123 3034 9149 3039 9139 3039 9137
      3038 9136 3035 9134

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 4:18 AM CDT, 5 hours 23 minutes earlier.

Area forecast discussion, Aug 3, 4:18 AM CDT, 5 hours 23 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
418 AM CDT Wed Aug 3 2022

.SHORT TERM (Today through Friday)...

Main concern over the next couple of hours is fog, which has set
in fairly thick over portions of the area. Not expecting the fog
to become widespread in most areas but went ahead and issued a
dense fog advisory for a few parishes and counties where the
highest likelihood exists. These areas could see periods of dense
fog through the rest of the overnight hours with the fog burning
off fairly quickly after sunrise.

Once the fog burns off, concerns will quickly shift to the
possibility of heavy rainfall once again today. Many parts of the
area have seen considerable rainfall over the past several days
with a few locations having had measurable rainfall for quite an
extended period. While the areas that are saturated are not
widespread, some areas have seen rainfall amounts well above
normal over the last week or so. Due to this, the entire area is
outlooked for a marginal risk of excessive rainfall today with a
narrow area from Baton Rouge to New Orleans in a slight risk.
Rainfall today is expected to be widespread in nature once again
and if it becomes organized in any way, could lead to flooding
issues as rainfall rates of 2-3 inches per hour are likely. A few
of the more efficent storms could produce hourly rainfall rates
closer to 5 inches per hour.

While a few of the storms today could once again become strong,
they are likely to remain generally below severe limits in regards
to wind. The primary concern is surely the possibility of
flooding.

More of the same is expected tomorrow and Friday with high rain
chances and the possibility the showers and thunderstorms that
develop could be efficent rain producers.

.LONG TERM (Saturday and beyond)...

No real changes in the large scale pattern noted for the weekend
and the beginning of next week. Daily rounds of diurnal convection
is expected to continue, with temperatures not straying much from
seasonal norms. Isolated very heavy rain will continue to be
possible.

&&

.AVIATION...

The primary concern through around 14-15Z will the development of
low stratus and fog at a few of the terminals as the combination
of light boundary layer winds below 10 knots, high relative
humidity and soil moisture content, and already cool conditions
allows for an inversion to strengthen through the night. Fog and
low stratus is already evident along the Pearl River Valley and in
the Mississippi Pine Belt. These IFR and lower conditions should
develop at MCB around 08Z and continue through 14Z. At BTR, HDC,
and ASD, low stratus is expected to be more prevalent, and have
TEMPO groups to reflect the risk between 10Z and 13Z. After 15Z,
enough mixing will be in place to clear the fog and low stratus.
However, TEMPO groups around 18Z to 22Z reflect the risk of low
visibilities and gusty winds accompanying any convective activity
that passes over the terminals during that timeframe. The risk of
storms is high tomorrow, so confidence was substantial enough to
include IFR visibilities in the TEMPO groups. PG

&&

.MARINE...

Light onshore flow will continue through the week as weak ridging
remains in place across the northern Gulf of Mexico. The main
issue will be increased winds and seas near any showers and
thunderstorms that develop, along with an increased risk of
waterspouts near and in association with those storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  87  69  87  70 /  80  30  80  10
BTR  89  72  89  72 /  90  30  90  20
ASD  89  72  89  73 /  90  40  90  20
MSY  87  75  87  76 /  90  40  90  20
GPT  87  74  88  75 /  90  50  80  20
PQL  87  73  89  74 /  90  60  80  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Dense Fog Advisory until 10 AM CDT this morning for LAZ039-071.

GM...None.
MS...Dense Fog Advisory until 10 AM CDT this morning for MSZ070-071-
     077.

GM...None.
&&

In the hours before

Local storm report, Aug 3, 9:32 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
932 AM CDT WED AUG 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 AM     FLASH FLOOD      2 NNE BATON ROUGE       30.47N 91.11W
08/03/2022                   EAST BATON ROUGE   LA   PUBLIC

            WATER OUT OF DRAINAGE DITCH AND COVERING THE
            ROAD. PICTURE ESTIMATES 6-12 INCHES OF WATER
            OVER THE ROAD.

&&
Local storm report, Aug 3, 9:37 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
937 AM CDT WED AUG 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     FLASH FLOOD      4 SE PORT ALLEN         30.41N 91.17W
08/03/2022                   EAST BATON ROUGE   LA   PUBLIC

            WATER OVER THE ROAD AT E. PARKER BLVD AND
            OXFORD AVE. STREET LOOKS IMPASSABLE VIA
            PICTURE AND ROAD IS BARRICADED.

&&

LNN

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 1:33 AM CDTDense Fog AdvisoryLIXTangipahoa, Washington8 hr
Aug 3, 5:13 AM CDTSpecial Marine WarningLIX47 min
Aug 3, 8:29 AM CDTAreal Flood AdvisoryLIXEast Baton Rouge, West Baton Rouge40 min
Aug 3, 9:09 AM CDTFlash Flood WarningLIXEast Baton Rouge, West Baton Rouge2 hr
Aug 3, 10:12 AM CDTAreal Flood AdvisoryLIXPointe Coupee105 min
Aug 3, 12:17 PM CDTAreal Flood AdvisoryLIXSaint Tammany, Tangipahoa61 min
Aug 3, 12:49 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans48 min
Aug 3, 1:00 PM CDTAreal Flood AdvisoryLIXOrleans, Saint Bernard62 min
Aug 3, 1:26 PM CDTAreal Flood AdvisoryLIXOrleans77 min

Nearby

Flash Flood Warnings in Louisiana, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.